MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 96IN 1 S/A TP-1 LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 96IN 1 S/A TP-1 LP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP880G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b) (4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qjmape / pdp880g38, and no non-conformances related to the reported complaint condition were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿= 2360 g/m.
 
Event or Problem Description
It was reported that the patient underwent liver resection procedure on (b)(6) 2021 and suture was used.During the procedure, the needle broke about an eighth of an inch from the swedge while suturing the facia.The broken piece of the needle was retrieved.Another like device was used to complete the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/26/2021.Additional information h6: this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: a failed suture needle was submitted for fractographic evaluation.The component was identified as product code pdp880g.It was requested to assess the fracture mode of the failure.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The cleaning process was repeated to remove adherent particles from the fracture surface.Some debris remained on the surface; however, additional cleaning was not performed in order to preserve the fine fractographic features.The specimen was then air-dried and stored until analysis.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿= 2360 g/m.

Brand Name
PDS PLUS VIO 96IN 1 S/A TP-1 LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11372046
Report Number2210968-2021-01746
Device Sequence Number714643
Product Code NEW
UDI-Device Identifier10705031048669
UDI-Public10705031048669
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberPDP880G
Device Catalogue NumberPDP880G
Device Lot NumberQJMAPE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date03/26/2021
Patient Sequence Number1